Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Universally catenarian domains of $ D+M$ type


Authors: David F. Anderson, David E. Dobbs, Salah Kabbaj and S. B. Mulay
Journal: Proc. Amer. Math. Soc. 104 (1988), 378-384
MSC: Primary 13C15; Secondary 13G05
DOI: https://doi.org/10.1090/S0002-9939-1988-0962802-7
MathSciNet review: 962802
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ T$ be a domain of the form $ K + M$, where $ K$ is a field and $ M$ is a maximal ideal of $ T$. Let $ D$ be a subring of $ K$ and let $ R = D + M$. It is proved that if $ K$ is algebraic over $ D$ and both $ D$ and $ T$ are universally catenarian, then $ R$ is universally catenarian. The converse holds if $ K$ is the quotient field of $ D$. As a consequence, we construct for each $ n > 2$, an $ n$-dimensional universally catenarian domain which does not belong to any previously known class of universally catenarian domains.


References [Enhancements On Off] (What's this?)

  • [1] D. F. Anderson, A. Bouvier, D. E. Dobbs, M. Fontana and S. Kabbaj, On Jaffard domains, Exposition. Math. 6 (1988), 145-175. MR 938180 (89c:13014)
  • [2] A. Andreotti and E. Bombieri, Sugli omeomorfismi delle varietà algebriche, Ann. Scuola Norm. Sup. Pisa 23 (1969), 431-450. MR 0266923 (42:1825)
  • [3] A. Bouvier, D. E. Dobbs and M. Fontana, Universally catenarian integral domains, Adv. in Math. (to appear). MR 972761 (89m:13007)
  • [4] -, Two sufficient conditions for universal catenarity, Comm. Algebra 15 (1987), 861-872. MR 877201 (88a:13009)
  • [5] A. Bouvier and M. Fontana, The catenarian property of polynomial rings over a Prüfer domain, Sém. Algèbre P. Dubreil et M. Malliavin, Lecture Notes in Math., vol. 1146, Springer-Verlag, Berlin and New York, 1985, pp. 340-354. MR 873093 (88a:13008)
  • [6] D. E. Dobbs, On going-down for simple overrings. II, Comm. Algebra 1 (1974), 439-458. MR 0364225 (51:480)
  • [7] -, On the global dimensions of $ D + M$, Canad. Math. Bull. 18 (1975), 657-660. MR 0409443 (53:13198)
  • [8] D. E. Dobbs and I. J. Papick, On going-down for simple overrings. III, Proc. Amer. Math. Soc. 54 (1976), 35-38. MR 0417153 (54:5212)
  • [9] M. Fontana, Topologically defined classes of commutative rings, Ann. Mat. Pura Appl. 123 (1980), 331-355. MR 581935 (81j:13001)
  • [10] R. Gilmer, Multiplicative ideal theory, Dekker, New York, 1972. MR 0427289 (55:323)
  • [11] I. Kaplansky, The homological dimension of a quotient field, Nagoya J. Math. 27 (1966), 139-142. MR 0194454 (33:2664)
  • [12] S. Malik and J. L. Mott, Strong $ S$-domains, J. Pure Appl. Algebra 28 (1983), 249-264. MR 701353 (84m:13017)
  • [13] M. Nagata, Local rings, Interscience, New York, 1962. MR 0155856 (27:5790)
  • [14] -, Finitely generated rings over a valuation domain, J. Math. Kyoto Univ. 5 (1966), 163-169. MR 0193088 (33:1309)
  • [15] L. J. Ratliff, Jr., On quasi-unmixed local domains, the altitude formula, and the chain condition for prime ideals. II, Amer. J. Math. 92 (1970), 99-144. MR 0265339 (42:249)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C15, 13G05

Retrieve articles in all journals with MSC: 13C15, 13G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0962802-7
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society